Home » Categories » ICD-9-CM Coding

Hypothyroidism with hyperthyroidism?


Question

Patient with hypothyroidism on Synthroid came into ER with tingling sensation. Physician diagnosed patient with anxiety and hyperthyroidism. The TSH level was 0.04. The physician only mentions that patient should call when arriving home with dosage of synthroid so that the physician could call in a lower dose of thyroid medication. Is it possible to have hypothyroidism and hyperthyroidism? Should I query the physician? 

Answer

I would query the physician.  If the physician is planning to reduce the dosage of synthroid it sound like an overmedication issue which I would not consider hyperthyroidism.


Disclaimer: All articles intended for general consumption only and not as a recommendation for a specific situation. Readers should consult an official source (AHA, AMA, etc.) or a qualified attorney for specific legal guidance.
Attachments Attachments
There are no attachments for this article.
Related Articles RSS Feed
Defibrillator Firing
Viewed 5586 times since Thu, Dec 2, 2010
Hypotension
Viewed 1549 times since Thu, Jul 7, 2011
Abdominal and Pelvic Pain
Viewed 1178 times since Tue, Aug 23, 2011
Coma with CVA
Viewed 2820 times since Tue, Jun 28, 2011
Difficult to Wean Off the Ventilator
Viewed 2559 times since Thu, Feb 7, 2013
Principal Diagnosis Assignment on ED Patient
Viewed 1695 times since Mon, Oct 10, 2011
Surgical Procedure Code-Coposacropexy
Viewed 2704 times since Thu, May 19, 2011
Patient Instructions
Viewed 961 times since Mon, May 23, 2011
TIA vs. CVA
Viewed 4179 times since Wed, Nov 17, 2010
Chest Pain
Viewed 2046 times since Wed, Sep 21, 2011
Quorum Health Resources, LLC :: 105 Continental Place Brentwood, TN 37027 :: Phone: (615) 371-4506